Antibiotics, Lyme Disease... Losing it.

Discussion in 'Support' started by st0rch, Sep 2, 2015.

tinnitus forum
    1. st0rch
      Creative

      st0rch Member

      Location:
      Taylorsville, Utah
      Tinnitus Since:
      11/18/2013
      Cause of Tinnitus:
      Acoustic Trauma
      Hey everyone, It's been a while since I've been here. I got pretty used to my tinnitus (still really depressed that I got it in the first place, but adjusting.) Anyway, after random constant muscle twitching and weakness all over my body and slurred speech and literally 30 other awful symptoms all over my body, I tested positive for Lyme disease through Igenex. For those of you that don't know, this disease is extremely hard to get rid of, and can cause devastating symptoms. Antibiotics are the first line of treatment... and of course that is frightening for someone with tinnitus. Mine came from loud noise exposure, so I figured it wouldn't be affected.

      I started on a 100mg dose of doxycycline, one of the main antibiotics used to treat this disease, and within 3 days my tinnitus was at a very uncomfortable level. I was scared, stopped the dose, and it went away 2 days later back to baseline. Thinking I was over-exaggerating and maybe just anxious, I tried again. Like clockwork, the spike came back almost instantly...

      What the hell is causing this? It makes no sense that It comes so quickly and goes right when taking these. Also, I absolutely have to address this disease, it has completely ruined my life but I am so afraid of making the tinnitus worse. Not sure what to do here.
       
    2. st0rch
      Creative

      st0rch Member

      Location:
      Taylorsville, Utah
      Tinnitus Since:
      11/18/2013
      Cause of Tinnitus:
      Acoustic Trauma
      The problem is I need to be on these for a month, and if I can't last 3 days then I'll never get rid of this disease. I'm afraid that the longer I go, the more the spike will become permanent.
       
    3. Rina
      Energetic

      Rina Member

      Location:
      florida, USA
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Really don't know
      Maybe ask the doctor to switch antibiotics?
       
    4. Champ
      Woot

      Champ Member Benefactor Team Tech

      Location:
      Boston, MA
      Tinnitus Since:
      1/2013
      Cause of Tinnitus:
      Acoustic trauma from headphones
      There are antibiotics that are not ototoxic.

      You need to make it clear that you have hearing issues & tinnitus and that ototoxic meds will make your condition worse.
       
    5. st0rch
      Creative

      st0rch Member

      Location:
      Taylorsville, Utah
      Tinnitus Since:
      11/18/2013
      Cause of Tinnitus:
      Acoustic Trauma
      That's the problem, Doxy isn't supposed to be ototoxic. The disease requires a very specific course of antibiotics or they will have no effect. It's like I'm having to choose to have lyme or worsen my tinnitus, it's making me go absolutely insane.
       
    6. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      I agree switching antibiotics is the best way to go if there are other ones that can work w/o hurting the T. Lyme disease is no ordinary sickness. I don't want to have one ever. I read the story of tough struggle of the famous Canadian singer Avril Lavigne with this disease and it sounds terrible. But she is now recovering so there is hope. You can tell your doctor about the problem of ototoxic antibiotics to your T. Hopefully you will find one which works without affecting your T. There is also evidence that when you stopped the antibiotics, your T went back to baseline. You can't rule out that this will be the case after a month if you have to take the antibiotics to survive Lyme disease without any other choice. Perhaps use masking vigorously during the month if T does increase temporarily, or see if a benzo like Klonopin can be taken when needed to quiet down the ringing during the month. I am no doctor so check out with your doctors about your options.
       
    7. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Storch,

      I have the same problem. A chronic biofilm bladder infection and am facing having to do long term, high dose antibiotics.

      I can make some suggestions.

      I have just finished a course of doxycycline - 100mg bd for ureaplasma urealtyicum. As you probably know, the mycoplasmas/ureaplasmas are coinfections for lyme. I faintly suspect lyme also, but I am not going to worry about that just yet. It didn't make any difference to my tinnitus. I did ensure I take it with liquid silymarin (to protect the liver as it is quite toxic) along with 2000mg n acetylcysteine ( to also help detox the liver and protect against ototoxicity.) It worked. I don't know if you have heard of NAC, but you will see it being mentioned her on the boards here. It is a precursor to glutathione (the mother of all antioxidants).

      The other suggestion I would like to make is: Have you heard of Dr Stephen Buhners protocols for treating lyme and its coinfections using native American herbs? maybe have a look at - buhnerhealinglyme.com

      The core protocol for lyme consists of:

      . Japanese knotweed
      . cats claw
      . eluthero
      . astragalus (only acute not chronic lyme)

      Buhner talks quite a lot about targeted nutrition as the bugs are guts. So, make sure you eat clean fresh food and clean water everyday, limiting all of the good stuff (alcohol, processed food, sugar etc)

      The site above has a lot of info for you to persuse on lyme. so don't despair. you always have options.

      He has written several books on the topic if you like reading. I have downloaded one of his kindle books called 'Healing lyme coinfections: complimentary and holistic treatments for bartonella and mycoplasma'

      Perhaps you could visit a naturopath/herbalist and get them to make you up a blend of powerful antimicrobials such as golden seal, manuka, astragalus, and phytolacca.

      I hope this helps.

      feel free to contact me if you want any more info. I know its a worry, but you will get through this.
       
    8. I have no experience with Lyme, but I have been looking into antibiotics for other reasons. For what it is worth, I had the same reaction to doxy - it took 3 pills for the T to increase. It went down pretty quickly after stopping but has been up and down since then.

      According to the CDC (http://www.cdc.gov/lyme/treatment/), amoxicillin is also an option. While I am sure you can find a report of amoxicillin and T someplace, my research has suggested that it would be a relatively safe option (for example, https://www.tinnitustalk.com/threads/can-amoxicillin-cause-or-exacerbate-tinnitus.475/). At the very least, it is on my list of antibiotics to suggest when a doc wants me to take cipro or doxy or something else....
       
    9. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      With Lyme, it's suspected that doses of ABs can cause the organism to start to die off, which causes severe symptoms. So, it may be that the increased T is because you're killing bad bacteria and it's stressing your system out.
       
    10. Cheza
      Wishful

      Cheza Member Benefactor

      Location:
      Oregon
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Barking dogs/stress
      I have no experience with Lyme disease, but I would suggest the supplement SAM-e to protect your liver. Take it in combination with milk thistle (silymarin). Please check with a naturopath or on a Lyme disease forum to find out if SAM-e is contraindicated in your situation.

      Also, it will neither hurt nor help your tinnitus, but many people take SAM-e as a mood stabilizer for depression.

      http://altmedicine.about.com/od/treatmentsfromatod/a/SAMe.htm
       
    11. April
      No Mood

      April Member

      Location:
      Pacific Northwest U.S.
      Tinnitus Since:
      08/05/2008
      Cause of Tinnitus:
      possible whiplash
      • Informative Informative x 1
    12. The Red Viper
      Angry

      The Red Viper Member Team Research

      Location:
      US
      Tinnitus Since:
      March 15, 2016
      Cause of Tinnitus:
      Current Theory: Leftover infection ETD + neck muscle injury
      Use amoxicillin instead.
       
    13. Mario martz
      Creative

      Mario martz Member

      Tinnitus Since:
      02/2016
      Wondering how is St0rch doing these days!!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.